Alert archive / Puerto Rico / Small Craft Advisories in 2011
Small Craft Advisory 103, NWS JSJ
NWS JSJ issued this small craft advisory at Mar 17, 2011, 3:26 AM CDT. It took effect at Mar 18, 2011, 8:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 17, 2011, 3:26 AM CDT (08:26 UTC)
- In effect from
- Mar 18, 2011, 8:00 AM CDT
- Expired
- Mar 17, 2011, 9:04 AM CDT
- In force
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
297 WHCA72 TJSJ 170826 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 426 AM AST THU MAR 17 2011 ...NORTHEAST SWELL WILL AFFECT THE OFFSHORE ATLANTIC WATERS FRIDAY THROUGH SATURDAY... .NORTHEAST SWELLS WILL BEGIN TO AFFECT AGAIN THE OFFSHORE ATLANTIC WATERS FRIDAY THROUGH SATURDAY AND POSSIBLE BEYOND. AMZ710-171630- /O.NEW.TJSJ.SC.Y.0103.110318T1300Z-110320T0100Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 426 AM AST THU MAR 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 9 PM AST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM FRIDAY TO 9 PM AST SATURDAY. * WAVES: SEAS INCREASING 5 TO 7 FEET ACROSS THE OFFSHORE ATLANTIC WATERS FRIDAY THROUGH AT LEAST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WEATHER.GOV/SANJUAN
1 follow-up statement
555 WHCA72 TJSJ 171404 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1004 AM AST THU MAR 17 2011 ...SEAS ARE EXPECTED TO REMAIN BELOW 6 FEET... AMZ710-171515- /O.CAN.TJSJ.SC.Y.0103.110318T1300Z-110320T0100Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1004 AM AST THU MAR 17 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. HAZARDOUS SEAS OF 7 FEET OR GREATER ARE NO LONGER EXPECTED DURING THE NEXT SEVERAL DAYS. $$ HTTP://WEATHER.GOV/SANJUAN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Mar 16, 9:52 PM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Mar 16, 9:52 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1052 PM AST WED MAR 16 2011 .SYNOPSIS...LIGHT PASSING SHOWERS HAS BEEN AFFECTING THE NORTHERN HALF OF PUERTO RICO TONIGHT...BUT OVERALL REMAINED DRY. NO CHANGES IN THIS PATTERN IS EXPECTED THROUGH AT LEAST FRIDAY. FORECAST IS ON TRACK WITH ONGOING WEATHER SITUATION...THEREFORE...NO CHANGED WERE NEEDED TONIGHT TO SHORT TERM GRIDS. && .AVIATION...VFR CONDTIIONS WILL PREVAIL ACROSS ALL TAF SITES NEXT 24 HOURS. ONLY FEW PASSING SHOWERS ARE EXPECTED. && .PREV DISCUSSION... /ISSUED 250 PM AST WED MAR 16 2011/ SYNOPSIS...A SUBTROPICAL HIGH PRESSURE OVER THE WESTERN ATLANTIC CONTINUES TO DOMINATE THE WEATHER ACROSS THE LOCAL AREA. THIS FEATURE SUSTAINS A MODERATE TO FRESH NORTHEASTERLY TRADE WIND ACROSS THE LOCAL REGION. DISCUSSION...MIGRATORY HIGHS WILL HELP SUSTAIN A RIDGE ACROSS THE WESTERN ATLANTIC...MAINTAINING A DRIER AND STABLE AIR ACROSS THE NORTHEASTERN CARIBBEAN ISLANDS DURING THE NEXT SEVERAL DAYS. IN FACT...SATELLITE DERIVED PWAT IMAGERY SHOWS AN AREA OF 20-30 PERCENT BELOW NORMAL MOISTURE AMOUNTS UPSTREAM OF PUERTO RICO AND THE VIRGIN ISLANDS. IN THIS PATTERN...MODELS GENERALLY SHOW FAIR WEATHER CONDITIONS AS PWAT IS TO REMAIN LESS THAN ONE INCH DURING THE NEXT COUPLE OF DAYS...WITH LIGHT CONVECTION IN THE MORNING HOURS TO BUILD ALONG THE NORTH AND EAST COASTS OF PUERTO RICO AND ISOLATED CONVECTION OVER THE MOUNTAINS AND SOUTHWEST SECTIONS IN THE AFTERNOON HOURS. FOR THE UPCOMING WEEKEND...GFS INDICATES A MOISTURE SURGE FROM THE EAST AND SOMEWHAT BETTER UPPER LEVEL DYNAMICS FOR SHOWER DEVELOPMENT ACROSS THE FORECAST AREA. AVIATION...PREVAILING VFR CONDITIONS ARE EXPECTED ACROSS THE LOCAL ISLANDS AND AT ALL TAF SITES FOR AT LEAST THE NEXT 24 HOURS. HOWEVER...VERY BRIEF MVFR CONDITIONS AND LOCAL MOUNTAIN OBSCURATIONS ARE POSSIBLE IN ISOLATED PASSING SHOWERS. MARINE...HIGH PRESSURE WILL REMAIN NORTH OF THE REGION THROUGH THE NEXT SEVERAL DAYS WHICH WILL KEEP THE AREA IN A MODERATE TO FRESH NORTHEASTERLY TRADE WINDS. THIS WILL KEEP MARINE CONDITIONS RELATIVELY TRANQUIL WITH SEAS GENERALLY LESS THAN 6 FEET. && .PRELIMINARY POINT TEMPS/POPS... SJU 70 83 72 83 / 20 20 30 30 STT 71 84 73 84 / 20 20 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 12/71
Hazardous weather outlook, Mar 16, 7:45 AM CDT, 19 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS...DELAYED NATIONAL WEATHER SERVICE SAN JUAN PR 845 AM AST WED MAR 16 2011 AMZ710>745-PRZ001>013-171245- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 845 AM AST WED MAR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A INCREASINGLY DRY AIR MASS IN COMBINATION WITH STRONG DAYTIME HEATING AND DRY VEGETATION WILL RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS FOR TODAY AND TONIGHT. THE MOST CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE SOUTHERN SLOPES WHERE THE WARMEST TEMPERATURES AND LOWEST RELATIVE HUMIDITIES ARE EXPECTED. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A VERY DRY AIR MASS IN COMBINATION WITH STRONG DAYTIME HEATING AND DRY VEGETATION WILL RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS FOR THURSDAY.THE MOST CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE SOUTHERN SLOPES WHERE THE WARMEST TEMPERATURES AND LOWEST RELATIVE HUMIDITIES ARE EXPECTED. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF SMOKE OR FIRE WOULD BE GREATLY APPRECIATED AND SHOULD BE REPORTED TO THE LOCAL FIRE DEPARTMENT. AMZ715-725-VIZ001-002-171245- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 845 AM AST WED MAR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN INCREASINGLY DRY AIR MASS IN COMBINATION WITH STRONG DAYTIME HEATING AND DRY VEGETATION WILL RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS FOR TODAY AND TONIGHT. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A VERY DRY AIR MASS IN COMBINATION WITH STRONG DAYTIME HEATING AND DRY VEGETATION WILL RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS FOR THURSDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF SMOKE OR FIRE WOULD BE GREATLY APPRECIATED AND SHOULD BE REPORTED TO THE LOCAL FIRE DEPARTMENT.
Nearby
Small Craft Advisories in Puerto Rico, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.